Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 21, 2009, 4:19 AM MDT. It took effect at Mar 21, 2009, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 4:19 AM MDT (10:19 UTC)
- In effect from
- Mar 21, 2009, 12:00 PM MDT
- Expired
- Mar 21, 2009, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 211019 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 419 AM MDT SAT MAR 21 2009 ...WINDY IN WESTERN UTAH... .STRONG SOUTH WINDS WILL DEVELOP IN THE WESTERN UTAH VALLEYS THIS AFTERNOON AHEAD OF A COLD PACIFIC STORM. THE WINDS WILL DIMINISH TONIGHT BUT ARE EXPECTED TO PICK UP AGAIN SUNDAY ACROSS THE SOUTH. UTZ003-005-015-016-211830- /O.NEW.KSLC.WI.Y.0004.090321T1800Z-090322T0200Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 419 AM MDT SAT MAR 21 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THIS ADVISORY INCLUDES THE WESTERN VALLEYS OF UTAH FROM TOOELE COUNTY SOUTH TO THE CEDAR CITY AREA...AS WELL THE TOOELE VALLEY ALONG THE WASATCH FRONT. SOUTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE IN THESE AREAS BY EARLY AFTERNOON AND BLOW INTO THE EVENING BEFORE DIMINISHING. STRONGER GUSTS UP TO AROUND 50 MPH ARE POSSIBLE. THESE WINDS WILL IMPACT TRAVEL ALONG I-80 WEST OF SALT LAKE CITY AND ALONG I-15 BETWEEN SALT LAKE AND CEDAR CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES MAY ALSO BE REDUCED IN BLOWING DUST. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 211817 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1217 PM MDT SAT MAR 21 2009 ...WINDY IN WESTERN UTAH... .STRONG SOUTH WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND THIS EVENING AHEAD OF A COLD PACIFIC STORM. THE WINDS WILL DIMINISH TONIGHT BUT ARE EXPECTED TO PICK UP AGAIN SUNDAY ACROSS SOUTHERN UTAH. UTZ003-005-015-016-220200- /O.CON.KSLC.WI.Y.0004.000000T0000Z-090322T0200Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 1217 PM MDT SAT MAR 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS ADVISORY INCLUDES THE WESTERN VALLEYS OF UTAH FROM TOOELE COUNTY SOUTH TO THE CEDAR CITY AREA...AS WELL THE TOOELE VALLEY ALONG THE WASATCH FRONT. SOUTH WINDS WILL CONTINUE TO INCREASE TODAY...REACHING THE 25 TO 35 MPH RANGE IN THE ADVISORY AREA BY EARLY AFTERNOON. THE WINDS WILL BLOW INTO THE EVENING BEFORE DIMINISHING. STRONGER GUSTS UP TO AROUND 50 MPH ARE POSSIBLE. THESE WINDS WILL IMPACT TRAVEL ALONG I-80 WEST OF SALT LAKE CITY AND ALONG I-15 BETWEEN SALT LAKE AND CEDAR CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITIES MAY ALSO BE REDUCED IN BLOWING DUST. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 220222 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 822 PM MDT SAT MAR 21 2009 UTZ015-016-221100- /O.EXP.KSLC.WI.Y.0004.000000T0000Z-090322T0200Z/ /O.NEW.KSLC.WI.Y.0005.090322T1500Z-090322T2100Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 822 PM MDT SAT MAR 21 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 3 PM MDT SUNDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 3 PM MDT SUNDAY FOR WEST CENTRAL AND SOUTHWEST UTAH. THE WIND ADVISORY FOR TODAY HAS BEEN ALLOWED TO EXPIRE. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA ACROSS SOUTHWEST AND WEST CENTRAL UTAH THIS EVENING. HOWEVER...SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS IN EXCESS OF 30 MPH WILL PERSIST IN SOME AREAS THROUGH THE NIGHT. WINDS WILL INCREASE AGAIN TOMORROW AHEAD OF THE APPROACHING STORM SYSTEM. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED TO DEVELOP BY LATE TOMORROW MORNING. THE WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE BY MID-AFTERNOON TOMORROW AS A COLD FRONT PUSHES ACROSS THE AREA. THESE WINDS WILL IMPACT TRAVEL ALONG I-15 AS WELL AS EAST-WEST ORIENTED ROADWAYS. IN ADDITION...AREAS OF REDUCED VISIBILITIES CAN BE EXPECTED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UTZ003-005-220330- /O.EXP.KSLC.WI.Y.0004.000000T0000Z-090322T0200Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- 822 PM MDT SAT MAR 21 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR NORTHWEST UTAH AND THE SALT LAKE AND TOOELE VALLEYS IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS EVENING ACROSS MUCH OF THE AREA. HOWEVER...SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL PERSIST SOUTH OF I-80 FOR THE REMAINDER OF THE EVENING...THEN DECREASE AND SHIFT TO THE NORTHWEST BY MIDNIGHT AS A SHALLOW COLD FRONT PUSHES INTO THE AREA. $$ UTZ014-221100- /O.NEW.KSLC.WI.Y.0005.090322T1500Z-090322T2100Z/ SANPETE/SEVIER VALLEYS- 822 PM MDT SAT MAR 21 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 3 PM MDT SUNDAY FOR THE SANPETE AND SEVIER VALLEYS. WINDS WILL INCREASE TOMORROW AHEAD OF AN APPROACHING COLD FRONT. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP BY LATE TOMORROW MORNING...ESPECIALLY SOUTH OF RICHFIELD. THE WINDS WILL SHIFT NORTHWEST AND DECREASE BY MID-AFTERNOON TOMORROW AS A COLD FRONT PUSHES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 20, 8:03 PM MDT, 8 hours 16 minutes earlier.
Area forecast discussion, Mar 20, 8:03 PM MDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 803 PM MDT FRI MAR 20 2009 .SYNOPSIS...A WINTER STORM SYSTEM WILL IMPACT THE AREA LATE IN THE WEEKEND...BRINGING MUCH COLDER TEMPERATURES AND WIDESPREAD PRECIPITATION TO THE AREA INTO MONDAY. && .DISCUSSION...WATER VAPOR LOOP SHOWS AN UPPER LOW EASING SOUTHEAST FROM THE GULF OF ALASKA. RIDGING DOMINATED THE CENTRAL CONUS...WITH A TROUGH WEAKENING OVERHEAD. ACARS 400-250MB WIND OBSERVATIONS REVEAL A 80-120KT SOUTHWESTERLY JET OVER THE PACIFIC NORTHWEST. 12Z 700MB ANALYSIS PLACED A RIDGE FROM TEXAS INTO THE CENTRAL ROCKIES. STRONGEST SOUTHWESTERLIES WERE LOCATED OVER THE PACIFIC NORTHWEST. WARM ADVECTION WAS IN PLACE IN SOUTH FLOW WITH +4C AT KSLC. 12Z KSLC RAOB INDICATES SLIGHT WARMING BELOW 600MB AND SLIGHT COOLING ALOFT DURING THE PAST 24 HOURS. THE SOUNDING WAS QUITE DRY THROUGHOUT. THE PRECIPITABLE WATER VALUE DURING THE PAST 24 HOURS HAS FALLEN TO THIRTY FOUR HUNDREDTHS OF AN INCH. RUC INDICATES INSTABILITY CONTINUES TO WANE WITH SUNSET. CONVECTION WHICH EARLIER FORMED OVER THE UINTA MOUNTAINS AND HIGHER TERRAIN OF NEVADA CONTINUES A DOWN TREND. THUS...EXPECTING MAINLY CLEAR SKIES OVERNIGHT BEING WELL REMOVED FROM THE NEXT SYSTEM. LOW TEMPERATURES SEEM REASONABLE CONSIDERING LOWS EARLY THIS MORNING WITH SLIGHT WARM ADVECTION IN THE LOWER LEVELS. EXPECT WINDS TO EXCEED ADVISORY CRITERIA TOMORROW AFTERNOON AS THE PRESSURE GRADIENT STRENGTHENS WITH THE APPROACH OF THE COLD FRONT. FOR NOW WILL LET THE SPECIAL WEATHER STATEMENT CARRY THE MESSAGE FORWARD. NO CHANGES TO THE FORECAST AT THIS TIME. PREVIOUS FORECAST DISCUSSION FOLLOWS... ISOLATED SHOWERS WILL DEVELOP AGAIN TOMORROW...MAINLY ACROSS THE HIGH TERRAIN OF NORTHERN AND CENTRAL UTAH AS THE AIRMASS REMAINS SOMEWHAT UNSTABLE. TEMPERATURES WILL REMAIN RATHER WARM TOMORROW AS SOUTH WINDS INCREASE AHEAD OF THE APPROACHING STORM SYSTEM...WHICH IS CURRENTLY LOCATED OFF THE PAC NW COAST. THE GFS CONTINUES TO SHOW A FAVORABLE SURFACE GRADIENT WITH 30-35KT WINDS AT 700MB ACROSS WESTERN UTAH. THIS COMBINATION WOULD SUGGEST POSSIBLE ADVISORY CRITERIA WINDS ACROSS WESTERN UTAH TOMORROW AFTERNOON AND EVENING...BUT REMAIN BELOW WARNING CRITERIA. WILL LEAVE IT TO THE MID SHIFT TO DECIDE ON THE ADVISORY. THE MODELS STILL DO NOT SHOW A GREAT DEAL OF CONSISTENCY WITH THE UPCOMING STORM SYSTEM. HOWEVER...LATEST TRENDS SUGGEST THAT THE COLD FRONT WILL ENTER EXTREME NORTHWEST UTAH LATE TOMORROW NIGHT AND STALL ACROSS THE AREA THROUGH SUNDAY MORNING. THEN...AS THE TROUGH MOVES ACROSS THE GREAT BASIN...THE FRONT WILL SWEEP ACROSS THE REMAINDER OF THE CWA SUNDAY AFTERNOON AND EVENING. THE GFS CONTINUES TO DEPICT A 700MB CIRCULATION ALONG THE FRONTAL BOUNDARY WHICH COULD SERVE TO ENHANCE PRECIPITATION ACROSS PORTIONS OF NORTHERN UTAH ON SUNDAY. ALTHOUGH THE BEST DYNAMICS WILL TRACK SOUTH...ENOUGH LIFT IS EXPECTED WITH THE FRONTAL BOUNDARY TO BRING WIDESPREAD PRECIPITATION TO THE AREA. FURTHERMORE...THE LATEST GFS HAS DEVELOPED STRONGER COLD ADVECTION ACROSS THE MOUNTAINS FOR SUNDAY NIGHT AND MONDAY WITH 700MB FLOW HAVING A SLIGHTLY GREATER WESTERLY COMPONENT THAN SOME OF THE PREVIOUS RUNS. THIS WOULD KEEP PRECIPITATION ONGOING ACROSS THE MOUNTAINS THROUGH THE MONDAY. SUSPECT THAT MOST MOUNTAIN AREAS WILL SEE ADVISORY CRITERIA SNOWFALL...BUT A FEW FAVORED AREAS COULD HIT WARNING LEVELS. FOR THE VALLEYS...MOST AREAS ALONG THE WASATCH FRONT ARE EXPECTED TO SEE LITTLE ACCUMULATION ON THE ROAD SURFACES...AND IT APPEARS PRECIPITATION MAY NOT EVEN CHANGE OVER TO SNOW UNTIL LATE SUNDAY NIGHT OR EARLY MONDAY MORNING AS PRECIPITATION BEGINS TO WIND DOWN. OF GREATER CONCERN HOWEVER WOULD BE AREAS ALONG THE I-15 CORRIDOR OVER SOUTH-CENTRAL AND SOUTHWEST UTAH WHERE HIGHER ELEVATIONS AND POTENTIALLY HIGHER SNOWFALL RATES COULD RESULT IN MORE SIGNIFICANT ACCUMULATIONS. NO WINTER WEATHER HIGHLIGHTS ISSUED AT THIS TIME...BUT HAVE OPTED TO COVER THE SITUATION WITH A SPECIAL WEATHER STATEMENT. BEHIND THE STORM SYSTEM...A MEAN TROUGH PATTERN IS NOW EXPECTED TO CONTINUE ACROSS THE INTERMOUNTAIN REGION THROUGH LATE NEXT WEEK. BOTH THE GFS AND EC HAVE CARVED OUT A STRONGER TROUGH FOR MIDWEEK WHICH WOULD KEEP A COOL AND MOIST AIRMASS ACROSS THE REGION. && .AVIATION...LIGHT AND VARIABLE WINDS AT THE SLC TERMINAL WILL BECOME SOUTHEAST BETWEEN 03-04Z TONIGHT. SOUTHERLY WINDS ARE EXPECTED TO PICK UP TOMORROW MORNING AHEAD OF A PACIFIC SYSTEM...WITH GUSTS OVER 30KTS FORECAST BY 18Z TOMORROW MORNING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/CHENG AVIATION...KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Mar 20, 6:56 AM MDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 656 AM MDT FRI MAR 20 2009 UTZ001>016-019>021-517-518-WYZ021-211300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 656 AM MDT FRI MAR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM TEMPERATURES WILL EXIST ACROSS THE AREA TODAY. ISOLATED SHOWER AND THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN AND CENTRAL MOUNTAINS OF UTAH LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD AND RATHER ENERGETIC PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN LATE THIS WEEKEND. STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF THE STORM ACROSS THE WESTERN VALLEYS AND MOUNTAINS FOR SATURDAY THROUGH SATURDAY NIGHT. WARM TEMPERATURES WILL CONTINUE SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. THE MAIN STORM WILL ARRIVE IN WESTERN UTAH DURING THE DAY SUNDAY. THE ASSOCIATED COLD FRONT WILL SWEEP THROUGH THE STATE SUNDAY AFTERNOON AND EVENING WITH WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND IMMEDIATELY BEHIND THE FRONT. SNOW LEVELS WILL DROP QUICKLY BEHIND THE FRONT WITH RAIN CHANGING TO SNOW ALL THE WAY DOWN TO VALLEY LOCATIONS. HEAVY SNOWS ARE EXPECTED IN THE MOUNTAINS. STORM TOTAL ACCUMULATIONS OVER A FOOT ARE LIKELY IN MANY MOUNTAIN LOCATIONS THROUGH MONDAY... LOCAL AREAS RECEIVING CLOSE TO TWO FEET BY MONDAY EVENING. MUCH COLDER TEMPERATURES ARE EXPECTED ACROSS THE AREA MONDAY AND TUESDAY... WITH READING RETURNING TO CLOSE TO SEASONAL NORMS MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.